Tornadoes · United States · Minnesota · 2014

EF0 tornado, Danvers to Benson, Minnesota, June 19, 2014

From Danvers to Benson, this EF0 tornado ran 0.9 miles across Swift County on June 19, 2014, touching down at 4:00 PM CDT and reaching 10 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
June 19, 2014
Touchdown
4:00 PM CDT (21:00 UTC)
Lifted
4:03 PM CDT (21:03 UTC)
On the ground
3 minutes
Path length
0.9 miles (1.4 km)
Path width
10 yards (9 m)
Deaths
0
Injuries
0
County
Swift County
Touchdown point
45.301, -95.745
Lift-off point
45.312, -95.735
Record number
1406191500-01

The damage survey

9 damage points were recorded along this path by NWS MPX, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF0.

  • Tornado End. No survey conducted.
  • Tornado Start. No damage survey.
  • Tornado End. No damage survey was conducted.
  • Tornado end. No damage survey was conducted.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

A number of weak tornadoes and funnel clouds developed along a line of thunderstorms across west central Minnesota during the late afternoon of Thursday, June 19th. All tornadoes and funnel clouds were quite narrow, and some of them occurred simultaneously or nearly so. There was no significant damage nor any injuries.

A brief tornado touched down north of Danvers. It tore a narrow path through a corn field before moving into a slough area. Other than the path through the corn field, there was no damage.

A tornado touched down southwest of Benson. It moved northeast, occasionally lifting up and coming back down to the ground. It crossed Highway 12 where it knocked down or broke a few trees. It continued to the northeast, and knocked down or broke about a dozen trees in the golf course on the northwest edge of Benson. It was photographed and videotaped by numerous citizens, fire department personnel and law enforcement. There were two other adjacent funnel clouds near the tornado, but they did not touch down.

A brief tornado touched down just to the northeast of Benson. It took the roof off a shed and hit a grove of trees but caused no other damage. It drew water upward from a slough and then soon thereafter dropped all the water and debris when the tornado dissipated. The tornado was recorded on photos and video.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

No tornado warning for this county appears in the archive as in force at the moment the tornado touched down. One was issued for the county at another hour that day.

Issued (UTC)ExpiredProductOffice
03:10 UTC07:50 UTCTornado WatchMPX
21:10 UTC21:45 UTCTornado WarningMPX
21:42 UTC22:30 UTCTornado WarningMPX

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a General Thunderstorms Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 19:53 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the tornado touched down at Jun 19, 2:27 PM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jun 19, 2:27 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
227 PM CDT THU JUN 19 2014

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 159 PM CDT THU JUN 19 2014

THE COLD/OCCLUDED FRONT HAS ENTERED SOUTHWESTERN MN THIS
AFTERNOON...AND IS INTERSECTING A WARM FRONT OVER NORTHWESTERN IA.
ENOUGH CLEARING HAS OCCURRED OVER NORTHWESTERN IOWA TO ALLOW
THUNDERSTORMS TO INITIATE TO THE NORTH AND EAST OF THESE BOUNDARIES.
EXPECT SAID ACTIVITY TO LIFT EAST NORTHEAST TOWARD CENTRAL AND EAST
CENTRAL MINNESOTA THIS AFTERNOON...AND INTO WEST CENTRAL WISCONSIN
THIS EVE. THE SEVERE THREAT IS HIGHEST OVER SOUTHERN MN WHERE
INSTABILITY IS A BIT BETTER /ALBEIT STILL MODEST/ DUE TO SOME
CLEARING IN THE CLOUDS THIS AFTERNOON. THERE IS STILL A RISK OF
DAMAGING WINDS...HAIL...AND EVEN TORNADOES IN CLOSER PROXIMITY TO
THE BOUNDARIES. OF COURSE...GIVEN THE EXCESSIVE RAINFALL TOTALS
CENTRAL AND SOUTH CENTRAL MN AND WEST CENTRAL WI HAVE RECEIVED...THE
FLASH FLOOD WATCH HAS BEEN UPHELD TO ACCOUNT FOR THE POTENTIAL FOR
ADDITIONAL PROBLEMS WHERE THE STRONGER THUNDERSTORMS PASS. COULD SEE
SOME LIGHT FOG FORM OVERNIGHT IN THE WAKE OF THE PRECIPITATION AS
CLOUDS SCATTER OUT AND WINDS DECREASE.

THE THREAT FOR STORMS ON FRIDAY WILL FLIP FLOP FROM WHERE THE AREA
OF CONCERN HAS BEEN RECENTLY. AREAS NORTH OF INTERSTATE 94 WILL BE
MORE AT RISK...AS AN UPPER LOW SKIRTS THE INTERNATIONAL BORDER AND
COUPLES WITH THE WEAK SURFACE LOW/COOL FRONT MOVING ACROSS THE
NORTHERN PLAINS. THE REST OF THE AREA WILL SEE A MUCH MORE TRANQUIL
DAY THAN HAS BEEN OBSERVED RECENTLY...ALONG WITH HIGHS IN THE LOW TO
MID 80S.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 159 PM CDT THU JUN 19 2014

HAS BEEN ANOTHER TOUGH DAY IN TERMS OF HAVING MUCH TIME TO LOOK
AT THE LONGER TERM IN GREAT DETAIL. HOWEVER... IN LOOKING THROUGH
THINGS IT APPEARS NO SIGNIFICANT CHANGES WILL BE NEEDED TO THE
GOING FORECAST. THE ECMWF HAS COME AROUND A BIT MORE TO THE GFS IN
TERMS OF HOW THE UPPER LOW TO OUR WEST WILL EVOLVE OVER THE
UPCOMING WEEK. IT PREVIOUSLY KEPT IT CUTOFF TO OUR NORTHWEST...
BUT NOW DOES SHIFT IT EAST MORE QUICKLY... ALBEIT STILL QUITE
SLOWLY... AND IS SIMILAR TO THE GFS SOLUTION IN THE BIG PICTURE.
WITH THE UPPER LOW LIFTING OFF TO OUR NORTHWEST... WE ESSENTIALLY
REMAIN IN A CONDITIONALLY UNSTABLE AND SUFFICIENTLY MOIST
ENVIRONMENT FOR SOME PCPN CHANCES THROUGH MUCH OF THE LONGER TERM
PERIOD. FRIDAY NIGHT WE SHOULD SEE THE BETTER ISENTROPIC LIFT
FOCUS TO THE NORTH OF OUR AREA... BUT THERE IS SOME CHANCE THE
SOUTH COULD GET CLIPPED BY AN MCS LATE FRIDAY NIGHT INTO EARLY
SATURDAY DEPENDING ON HOW THINGS DEVELOP FRIDAY EVENING OVER THE
CENTRAL PLAINS. SATURDAY INTO SUNDAY WE WILL MAINTAIN WEAK
ISENTROPIC LIFT OVER THE REGION ALONG WITH SUFFICIENT INSTABILITY
FOR MORE SHRA/TSTM... AND THE SURFACE TROUGH AND COLD FRONTAL
BOUNDARY LOOK TO MOVE INTO THE AREA BY LATE IN THE DAY SUNDAY...
WHICH SHOULD HELP TO FOCUS A MORE WIDESPREAD CHANCE FOR PCPN. THE
ECMWF AND GFS LOOK TO PUSH THE FRONT THROUGH THE AREA SUNDAY
NIGHT... WHICH WILL DRY THINGS OUT FOR MONDAY INTO MIDWEEK IN
TERMS OF THE HIGH PW VALUES AND DEEPER MOISTURE. HOWEVER... THE
UPPER LOW WILL BE SLIDING OVER THE REGION DURING THAT TIME
FRAME... TRAVERSING MINNESOTA AND WISCONSIN LATE TUESDAY INTO
WEDNESDAY... WHICH WILL LIKELY PROMOTE AT LEAST DIURNALLY DRIVEN
SHRA/TSRA ACROSS THE AREA. MORE SUBSTANTIAL SUBSIDENCE AND DRY AIR
LOOKS TO ARRIVE FOR LATE WEDNESDAY INTO THURSDAY AS AN ACTUAL
SURFACE HIGH BUILDS ACROSS THE REGION. UNFORTUNATELY... IT APPEARS
AS THOUGH IT WILL BE SHORT-LIVED AS THE GFS... ECMWF... AND MUCH
OF THE ENSEMBLE GUIDANCE BRINGS RETURN FLOW/WARM ADVECTION BACK
INTO THE AREA FOR THE END OF THE WEEK INTO THE WEEKEND WITH AT
LEAST SOME HINTS OF ANOTHER POTENTIALLY VERY WET PERIOD.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 128 PM CDT THU JUN 19 2014

THE NEXT ROUND OF THUNDERSTORMS IS BEGINNING TO SHOW THE WHITES OF
ITS EYES OVER NORTHERN IOWA AND WESTERN MINNESOTA. EXPECT THIS
LINE TO FILL IN AND EXPAND EAST NORTHEAST ACROSS THE TAF AREA
MAINLY BETWEEN 21Z AND 06Z. PREVALENT MVFR CONDITIONS WITH BRIEF
IFR CONDITIONS WHEN THE STORMS ARRIVE ARE EXPECTED. THERE IS A
RISK...ALBEIT LOW...FOR GUSTY WINDS AND SMALL HAIL WITH THIS LINE
OF THUNDERSTORMS. SHOULD SEE THE BULK OF THE ACTIVITY MOVE OUT OF
MN BY 06 AND WEST CENTRAL WI BY 09Z. COULD SEE SOME BR IN THE WAKE
OF THE SHRA/TS AS WINDS DECREASE BELOW 5 KTS AND COUPLE WITH
CLEARING SKIES AND SATURATED SOIL CONDITIONS. VFR CONDITIONS ARE
THEN EXPECTED AFTER 15Z FRIDAY.

KMSP...
EXPECT THE NEXT ROUND OF SHRA/TS TO IMPACT KMSP BETWEEN 22Z AND
02Z. MVFR CONDITIONS WILL PREVAIL WITH BR POSSIBLE IN THE WAKE OF
THE STORMS. CIGS SCATTER OUT OVERNIGHT WITH VFR CONDITIONS BY
DAYBREAK FRIDAY. GUSTY EASTERLY WINDS THIS AFTERNOON GRADUALLY
VEER TO THE SOUTHEAST AND DECREASE BELOW 10 KTS FOR THIS
EVE...THEN BECOME LIGHT SOUTHWESTERLY OVERNIGHT.

/OUTLOOK FOR KMSP/

SAT...VFR. MVFR ISO SHRA/TSRA POSSIBLE. WINDS SW 5-10 KTS.
SUN...VFR. MVFR SHRA/TSRA POSSIBLE. WINDS ESE 5 KTS BECMG WNW 5-10KTS.
MON...VFR. WINDS NW 10 KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR MNZ057>061-065>069-
     073>077-082>085-091>093.

     FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR MNZ062-063-070-078.

WI...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR WIZ023>028.

&&

SHORT TERM...LS
LONG TERM...
AVIATION...LS
Hazardous weather outlook, Jun 19, 1:10 PM CDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
110 PM CDT THU JUN 19 2014

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
201815-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
110 PM CDT THU JUN 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ANOTHER ROUND OF THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER
NORTHERN IOWA AND WESTERN MINNESOTA AND LIFT EAST NORTHEAST ACROSS
CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN DURING THE LATE
AFTERNOON AND EVENING HOURS. THESE THUNDERSTORMS MAY PRODUCE HEAVY
RAINFALL AND COULD LEAD TO ADDITIONAL FLASH FLOODING. THE THREAT
FOR SEVERE THUNDERSTORMS WITH THIS ACTIVITY WILL BE PRIMARILY
ACROSS CENTRAL AND SOUTH CENTRAL MINNESOTA...MAINLY SOUTH OF A
GRANITE FALLS TO NEW PRAGUE LINE...WHERE ENOUGH CLEARING FROM THE
MORNING ACTIVITY WILL ALLOW THE ATMOSPHERE TO DESTABILIZE. THE
PRIMARY RISKS WOULD BE LARGE HAIL...DAMAGING WINDS...AND A TORNADO
OR TWO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

BY FRIDAY...THE FLOOD THREAT WILL TRANSITION TO THE MAIN STEM
RIVERS. MUCH OF THE CROW RIVER..MINNESOTA RIVER...AND THE MISSISSIPPI
RIVER FROM SAINT PAUL DOWN TOWARD RED WING WILL REACH FLOOD STAGE
BY THE WEEKEND. FURTHERMORE...MULTIPLE LOCATIONS ALONG THE CROW
AND LOWER MISSISSIPPI RIVERS WILL REACH MAJOR FLOOD STAGE. POINTS
ALONG THE ST CROIX RIVER WILL REACH FLOOD STAGE BY EARLY NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING
ACROSS SOUTH CENTRAL MINNESOTA.

In the hours before

Local storm report, Jun 19, 2:49 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
249 PM CDT THU JUN 19 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HEAVY RAIN       SHAKOPEE                44.77N 93.48W
06/19/2014  M5.52 INCH       SCOTT              MN   TRAINED SPOTTER

            24 HOUR RAINFALL TOTAL

&&

NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEM
Special weather statement, Jun 19, 3:28 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
328 PM CDT THU JUN 19 2014

MNZ059>063-066>070-074>077-082>085-091>093-192230-
WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-MCLEOD-SIBLEY-CARVER-
SCOTT-DAKOTA-BROWN-NICOLLET-LE SUEUR-RICE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...MONTICELLO...MINNEAPOLIS...BLAINE...
ST. PAUL...STILLWATER...HUTCHINSON...GAYLORD...CHASKA...
SHAKOPEE...BURNSVILLE...NEW ULM...ST. PETER...LE SUEUR...
FARIBAULT...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...
BLUE EARTH...ALBERT LEA
328 PM CDT THU JUN 19 2014

...HEAVY RAIN IS REDEVELOPING...
...EXPECT FLASH FLOODING THROUGHOUT THE EVENING...

AT 330 PM...A LARGE BAND OF RAIN HAS REDEVELOPED FROM GAYLORD
SOUTH TO SOUTHWEST IOWA AND IS EXPANDING NORTH TOWARD THE TWIN
CITIES METRO AREA. UNFORTUNATELY...THIS BAND IS NOT MAKING MUCH
EASTWARD PROGRESS SO AN EXTENDED PERIOD OF TORRENTIAL RAIN IS
POSSIBLE LATE THIS AFTERNOON AND EVENING ACROSS MUCH OF THE
REGION. RAINFALL RATES OF 2 TO 3 INCHES PER HOUR ARE POSSIBLE AT
TIMES...WHICH WILL EXACERBATE EXISTING FLOODING. THERE IS A VERY
HIGH PROBABILITY FLASH FLOODING WILL OCCUR IN THESE AREAS GIVEN
RECENT HEAVY RAINS.

BE ON ALERT FOR RISING WATER AND BE PREPARED TO EVACUATE IF TOLD
TO DO SO. FLASH FLOOD WARNINGS WILL LIKELY BE ISSUED WITHIN THE
NEXT HOUR OR TWO.

BORGHOFF
Local storm report, Jun 19, 3:30 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
330 PM CDT THU JUN 19 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     HEAVY RAIN       NEW PRAGUE              44.55N 93.57W
06/19/2014  M4.90 INCH       SCOTT              MN   PUBLIC

            REPORTED VIA FACEBOOK

&&

NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEM
Local storm report, Jun 19, 3:43 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
343 PM CDT THU JUN 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HEAVY RAIN       WELCOME                 43.67N 94.62W
06/19/2014  M1.70 INCH       MARTIN             MN   TRAINED SPOTTER

            OCCURRED IN ABOUT 90 MINUTES.

&&

AJZ
Local storm report, Jun 19, 3:50 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
350 PM CDT THU JUN 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     FLASH FLOOD      3 NE LE SUEUR           44.49N 93.86W
06/19/2014                   LE SUEUR           MN   EMERGENCY MNGR

            A MUD SLIDE DESTROYED A HOME, LOCATED ALONG HENDERSON
            LAKE ROAD.

&&

AJZ
Local storm report, Jun 19, 3:56 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
356 PM CDT THU JUN 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     FLASH FLOOD      2 E LE SUEUR            44.46N 93.87W
06/19/2014                   LE SUEUR           MN   EMERGENCY MNGR

            PORTIONS OF COUNTY ROADS 116, 117, 188, AND CSAH 28,
            CLOSED DUE TO EXCESSIVE WATER AND WASHOUTS OF ROADWAYS.
            DOWNED TREES ALSO SEEN OVER ALL ROADS NOTED ABOVE. ALL
            ROADS CLOSED BY 1 PM.

&&

AJZ

The radar

The Minneapolis radar (KMPX), 178 km away, was scanning. The volume nearest the touchdown began at 21:00 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
19:08 UTCFLASH FLOODMaynardChippewa, MN90TH ST. SE SOUTH OF MAYNARD HAD APPROXIMATELY 4 FEET OF WATER OVER ROAD. SEVERAL RESIDENTIAL BASEMENTS IN NORTHERN MAYNARD FROM AMY ST TO RUTH ST AND NORTH TO JESSIE AVE FLOODED. HOMES ON SOUTH SIDE OF TOWN ON SWIFT AVE
21:08 UTCTORNADO3 Wsw BensonSwift, MN
21:13 UTCTORNADO1 S BensonSwift, MNDEBRIS CLOUD SIGHTED NEAR HIGHWAY 12.
21:13 UTCTORNADO1 S BensonSwift, MNTREE DOWN.
21:14 UTCTORNADO5 Wsw FarwellPope, MN
21:22 UTCFUNNEL CLOUDBensonSwift, MNCURRENTLY OVER TOWN, BUT HAS BEEN TOUCHING DOWN INTERMITTENTLY.
21:32 UTCTORNADOBensonSwift, MNSOME SIDING RIPPED OFF A BUILDING ON EASTERN PORTION OF BENSON.
21:39 UTCTORNADO1 Nne GluekChippewa, MN
21:42 UTCTORNADO2 Ne BensonSwift, MN
21:42 UTCTORNADOFarwellPope, MN
21:45 UTCTORNADO7 W Clara CityChippewa, MNROPE TORNADO SPOTTED HEADING NORTHEAST.
21:51 UTCTORNADO2 Sw Swift FallsSwift, MNTORNADO HEADING NORTHEAST.
22:25 UTCFUNNEL CLOUD11 N MaynardChippewa, MNFUNNEL CLOUD HEADING NORTHEAST.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2014 tornado in MinnesotaEvery tornado in Minnesota since 1950Warnings in force in Minnesota nowThe forecast where you are

The other tornadoes of June 19, 2014

10 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
June 191:30 PM CDTEF0Clay, IA0.150
June 191:05 PM MDTEF0Meade, SD0.110
June 191:45 PM MDTEF0Meade, SD0.110
June 192:03 PM MDTEF0Haakon, SD0.110
June 193:04 PM CDTEF1Delaware, IA15.775$50,000
June 194:13 PM CDTEF0Swift, MN4.420
June 194:16 PM CDTEF0Douglas, MN3.610
June 194:32 PM CDTEF0Swift, MN0.710$5,000
June 194:37 PM CDTEF0Chippewa, MN1.010
June 194:45 PM CDTEF0Chippewa, MN0.110

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.